Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 24, 2019, 1:27 PM PST for Elko County, Humboldt County, White Pine County, Nevada. It took effect at Feb 25, 2019, 9:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 1:27 PM PST (21:27 UTC)
- In effect from
- Feb 25, 2019, 9:00 AM PST
- Expired
- Feb 25, 2019, 7:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 58 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS75 KLKN 242127 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 127 PM PST Sun Feb 24 2019 NVZ030-031-034-251530- /O.NEW.KLKN.WI.Y.0005.190225T1700Z-190226T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- 127 PM PST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 9 AM to 7 PM PST Monday. * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Tuesday morning and afternoon. * IMPACTS...Recent snow, combined with the strong winds, will cause blowing and drifting snow. This will create isolated, slick driving conditions and some reductions to visibility. High profile vehicles like tractor-trailers, motor homes, and towed vehicles will have difficulty maintaining lanes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
964 WWUS75 KLKN 251038 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 AM PST Mon Feb 25 2019 NVZ030-031-034-260300- /O.CON.KLKN.WI.Y.0005.190225T1700Z-190226T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- 238 AM PST Mon Feb 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. * TIMING...This morning through early this evening. * IMPACTS...Recent snow, combined with the strong winds, will cause blowing and drifting snow. This will create isolated, slick driving conditions and some reductions to visibility. High profile vehicles like tractor-trailers, motor homes, and towed vehicles will have difficulty maintaining lanes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
302 WWUS75 KLKN 252146 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 146 PM PST Mon Feb 25 2019 NVZ030-031-034-260300- /O.CON.KLKN.WI.Y.0005.000000T0000Z-190226T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- 146 PM PST Mon Feb 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. * TIMING...This afternoon through early this evening. * IMPACTS...Recent snow, combined with the strong winds, will cause blowing and drifting snow. This will create isolated, slick driving conditions and some reductions to visibility. High profile vehicles like tractor-trailers, motor homes, and towed vehicles will have difficulty maintaining lanes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
276 WWUS75 KLKN 260306 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 706 PM PST Mon Feb 25 2019 NVZ030-031-034-260415- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-190226T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- 706 PM PST Mon Feb 25 2019 ...WIND ADVISORY HAS EXPIRED... Winds speeds will continue to gradually diminish into this evening, with widespread advisory level winds no longer expected. As such the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:18 AM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 9:18 AM PST, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Elko NV 918 AM PST Sun Feb 24 2019 .SYNOPSIS...Temperatures will actually return to near normal this week. But it will get a little unsettled once again as Pacific moisture brings clouds and a chance of snow mainly north of Interstate 80 today and Monday. Chances for precipitation spread further and further south as the week wears on. && .AVIATION UPDATE...Comms problems persist with KWMC and KELY. Can still dial in to KWMC, but KELY has missing visibility. Techs aware of problems and working to resolve. AMD NOT SKED for both. Note also, that mountain obscurations are possible at all sites, especially KWMC, KBAM, KELY, and KELY. && .PREV DISCUSSION... /ISSUED AT 234 AM / SHORT TERM...Today through Tuesday. Satellite imagery shows a circulation off the Washington state coast this morning, yielding a moisture feed into the Pacific Northwest. Nevada remains dry at this time with clouds ceilings slowly descending over the LKN CWFA. Even better news is how it is about 20 degrees warmer all around this morning with not wind chill issues. Model agreement is very good for the short term period. A low pressure trough will be stretching across Canada and Washington state. A very moist flow off the Pacific will flow through Oregon and Idaho today and Monday, before slowly drifting south to clip northern California on Tuesday. On the south side of the main stream of moist air, showers are expected to mainly affect areas north of Interstate 80. With the flow aloft more westerly, this could be a mix of rain and snow in the valleys as precipitation chances increase as time goes on. Daytime temperatures will exceed freezing in many spots each of the next three days. Fog may become an issue in the mornings due to saturation at low levels. High temperatures will range from the mid 30s to mid 40s today, then range from the mid 40s to around 50 degrees Monday and Tuesday. Low temperatures will range from the mid 20s to the mid 30s. LONG TERM...Tuesday night through next Saturday. With an upper level low/trough sitting along the coastal Pacific NW the flow over the Great Basin Tuesday night into Wednesday is west to southwesterly. Still some uncertainty on how models will resolve the passage or breakdown of the Pac NW low Thursday onward, but for now at least the middle portion of next week should be wetter across most of northern NV. Increased POPs and QPF amounts for the Tuesday night through Wednesday night time-frame across Humboldt and Elko Counties, with highest confidence in light to moderate precipitation over mountainous areas north of I80. Thursday through Friday looks to be the driest portion of the long term period, although light precipitation is possible over northern NV. Models come back into better agreement Friday night into Saturday with the return of a moist near-zonal flow which may bring precipitaion back to all of northern and central NV. Quite a bit of uncertainty with snow levels through the long term period. At this time the periods with the best chances for precipitation (Tuesday night through Wednesday night, along with Friday night into Saturday) look to be warmer periods with valley areas likely seeing either rain or a mix of rain and snow. The drier Thursday through Friday period may see light snow flurries over mainly northern NV locations. AVIATION...VFR conditions at all terminals for the next 24 hours. Gusty winds possible during afternoon at KWMC and KBAM. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/99
In the hours before
Special weather statement, Feb 24, 9:27 AM PST, 4 hours before
Special Weather Statement National Weather Service Elko NV 927 AM PST Sun Feb 24 2019 NVZ030-031-033-034-036-038-039-250130- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Battle Mountain, Emigrant Pass, Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit 927 AM PST Sun Feb 24 2019 ...Blowing and drifting snow will cause isolated travel issues... Recent powdery snows are blowing across roads and highways in northern Nevada. In some locations, drifts are obscuring lanes markers and making driving more difficult. Please use caution. These blowing and drifting conditions will continue through the day today. Visit www.weather.gov/elko for the latest weather information. Check nvroads.com for latest Nevada road conditions.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.